Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

42 yr old, have had period for 13 days, got off combined pill due to DVT. Light periods ?

I m 42 & have had my period for 13 days straight. It started as a normal period & is just continued to be there since. I was on the combined pill up to 12 months ago without problem but had to go off if due to a DVT but have been on microlut (mini pill) for past 9 months without any real issues till now. I m not having any cramping or pain just what I would call a light period.
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Hallow Dear,

You had absolutely normal periods for 9 months after shifting to different pills. That means this is not a hormonal problem related to your pills.

At this age, whenever such unexpected heavy or prolonged bleeding occurs, it may point for some organic problem in your reproductory system, more often in uterus or mouth of the uterus(cervix).

Please do not take the things lightly. Report to your Gynaecologist. You may have to undergo certain investigations like ultrasonography, hysteroscopy, study of the uterine lining etc.

If your bleeding is not associated with pain, the chances of tumour in the uterus are remote. However, your uterine lining needs to be studied thoroughly to rule out any abnormality or lesion like infection or cancer.

Your early visit to the Gynaecologist is solicited for.

Answered: Mon, 27 Jul 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor